+ Reply to Thread
Results 1 to 10 of 10
  1. #1
    Senior Member
    Join Date
    Apr 2012
    Posts
    156

    Default Minoxidil sucks!

    It's been almost 3 months on this stuff and I've lost so much hair. Yes, I've actually grown some in my hair line but the density of hair on the top of my head has taken a huge hit. I hate being able to see my skull even though my hair is almost half an inch long.

    I hope the hair grows in the next few months. What good is it to have a decent hairline if your scalp is diffuse thinning.

  2. #2
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,103

    Default

    You always have the option to stop trying to treat your hereditary hair loss and simply allow nature to take it's course.

    Most males cannot treat their hair lines with any medications for hereditary hair loss because they are genetically programmed to develop an adult mature male hair line. This is especially true for caucasion males. The areas that respond best to these medications in males are the vertex and mid-anterior areas.

    Three months is not long enough to determine how well the medication will work for you. You may know if the medications is working for you in that time, but you will not know how well it is going work for you until you have been using it for 12 to 18 months.

  3. #3
    Senior Member
    Join Date
    Apr 2012
    Posts
    156

    Default

    I'm not so concerned about the hairline. It's that fact the my entire hair on top of my head is so thin you can see my entire scalp, from hairline to crown. Prior to Rogaine, my crown was solid. We will see. As you said, I won't know for a year how well it will work. I'm going to hold out until then. This is just a rant on the current progress because my hair looks much worse since starting Rogaine. I just hope I wouldn't have been better off in the short term had I not touched the stuff.

    Edit: I'm a diffuse thinner and my derm recommended applying Rogaine to the entire top of my head, which I have been doing. Most of the more severe thinning was in hairline and top of head except for crown.

  4. #4
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,103

    Default

    Quote Originally Posted by ThinningB420 View Post
    Edit: I'm a diffuse thinner and my derm recommended applying Rogaine to the entire top of my head, which I have been doing. Most of the more severe thinning was in hairline and top of head except for crown.
    Then it is very likely that your crown was weaker than you thought it was. The hairs that shed out are from follicles that were already weak prior to starting treatment. If you had done nothing to treat your hair loss, you would have lost those hairs eventually anyways.

  5. #5
    Junior Member
    Join Date
    Aug 2012
    Posts
    5

    Default

    I've been using minoxidil for a year but I just stopped using it due to side effects. I too am a diffuse thinner and had little to no positive results. My hair loss never saw any reduction and even excellerated after 8 months. My crown worsened more than anywhere else also. No sure if I can blame the minoxidil or if it was just coincidence.

    I've seen it work well for some people and not at all for others. We just happen to be the latter.

  6. #6
    Senior Member
    Join Date
    Apr 2012
    Posts
    156

    Default

    I'm considering dropping minoxidil since I'm now on finasteride. My derm thought I would be okay. I just wish I never touched the stuff. It definitely made my hair loss worse in the 7 months I've been on it.

    To answer your last response Tracy, no it wasn't weaker than I thought. My scalp has become much more visible now. The shedding from minoxidil has lessened but I have seen no real growth outside of vellus hairs in my hairline.

  7. #7
    Senior Member
    Join Date
    Sep 2011
    Posts
    426

    Default

    Minox wouldn't have made your hair worse, the most it would do would be a temporary shed, but if you've been on it 7 months that seems unlikely.

    I think it's just not strong enough to counter the effects of aggressive MPB.

    I'd stick with the minox at least until you have been on Propecia six months or so - just so you can get an idea when you stop using it of how much effect it's having. It may be your hair would actually be worse if you hadn't used minox.

  8. #8
    Senior Member
    Join Date
    Apr 2012
    Posts
    156

    Default

    I understand what you're saying but my hair was not loosing density at the rate it did prior to minoxidil. I don't find it coincidental that other people have reported the same results. I find it hard to believe that my hair would have been worse if I hadn't used minoxidil since the shedding increased exponentially after about a month of use of the product.

  9. #9
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,103

    Default

    Quote Originally Posted by ThinningB420 View Post
    I find it hard to believe that my hair would have been worse if I hadn't used minoxidil since the shedding increased exponentially after about a month of use of the product.
    Shedding is part of the process of treating hereditary hair loss. The hair that sheds out when you first start treatment usually grows back - and when it grows back it is usually thicker, fuller and stronger than it was before the shed.

    I went through three periods of shedding during those first two years of treating my hair loss. Each and every time my hair grew back a little thicker than it was before.

    It takes a long time to treat hereditary hair loss. There are no quick fixes.

  10. #10
    Junior Member
    Join Date
    Nov 2011
    Posts
    25

    Default

    Hey well it's not the time to stop. Arguably you shouldn't have applied it to your scalp in areas that were NOT thinning, because it does cause dandruff and dryness which can cause superficial hair loss. But now that you've started you might as well continue to use it because it will thicken your hair, especially if you are seeing results in front of your hair line, that is a good indicator that you are also sprouting new hairs on your crown. I have been on it for over a year and only then did I start to see some of my new hairs start to actually grow at more than a very slow pace. Monoxidil should also be used with moisturizers or your scalp will become very dry and you won't have great results.

Similar Threads

  1. Hairloss sucks but theres always worse...
    By john2399 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 03-26-2012, 12:13 PM
  2. This sucks getting Propecia Warning on National TV now
    By bob13 in forum Hair Loss Treatments
    Replies: 4
    Last Post: 03-20-2012, 03:56 PM
  3. You kno what sucks about a receding hairline....
    By john2399 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 03-07-2012, 01:27 AM
  4. Hair Loss Sucks!
    By SpencerKobren in forum BaldTruthTalk Videos
    Replies: 0
    Last Post: 05-16-2009, 12:27 AM
  5. My generation sucks..
    By gusguts in forum Men's Hair Loss: Start Your Own Topic
    Replies: 6
    Last Post: 12-08-2008, 04:29 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Complete RU58841 Usage Guide
05-01-2013 07:52 PM
Last Post By icloroxi
Today 01:18 AM
I'm changing from Finasteride and upping the juice to Dutasteride
12-15-2016 10:29 AM
by Spex
Last Post By BaldingHelpMe
Yesterday 09:15 PM
Best foreign hair transplant doctor with great hair line taste?
Yesterday 08:11 PM
by ali1234
Last Post By ali1234
Yesterday 08:11 PM
Marc Dauer, MD- 2412 Grafts FUT
Yesterday 05:35 PM
Last Post By Marc Dauer, MD
Yesterday 05:35 PM